Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 7, 2017, 4:15 AM CDT for Andrews County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 4:15 AM CDT (09:15 UTC)
- Expired
- Aug 7, 2017, 5:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 61 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WWUS84 KMAF 070915
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
415 AM CDT MON AUG 7 2017
TXZ045-050-051-061-071015-
Martin TX-Andrews TX-Ector TX-Gaines TX-
415 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ECTOR...ANDREWS...
SOUTHEASTERN GAINES AND NORTHWESTERN MARTIN COUNTIES UNTIL 515 AM
CDT...
At 415 AM CDT, Doppler radar was tracking a strong thunderstorm near
Frankel City, or 16 miles northwest of Andrews, moving southeast at
30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Andrews, Frankel City, Florey and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3247 10293 3264 10277 3251 10213 3217 10218
3203 10257
TIME...MOT...LOC 0915Z 303DEG 28KT 3247 10276
$$
84What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:46 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 7, 2:46 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 246 AM CDT Mon Aug 7 2017 .DISCUSSION... The cold front will hold up INVOF of the e slopes of the mtns today and 85h temps show a well marked distinction from the warm w side vs cool/moist e side. Surface Td on the e side of Trans Pecos Mtns are forecast by NAM12 to be remarkably high, U60s, and SB CAPES will pool in the Upper Trans Pecos/wrn PB/SE NM this PM. Prior to 00Z/Tue high end scattered/low end likely PoPs are warranted in the mtns. Just after 00Z/Tue (possibly late afternoon) storms will be favored to focus in the area of pooled instability mentioned above. As such likely PoPS are warranted despite the much lower MAVMOS PoPS. NAEFS indicates PW will increase to around +1 standard deviations. As such heavy rain will be the main concern across the Upper Trans Pecos/wrn PB/SE NM probably until around 06Z/Tue, downburst winds too. Flash flooding is possible, but probably only for a narrow window of time? For now we will expand and emphasize heavy rain in the grids, increasing the QPF as well. Farther e across remainder of PB there will be a few straggler storms possible in the NW flow aloft. Tue PM showers/storms will be most favored across the far SW-SE CWFA where the lingering instability focus is noted, along with the higher terrain. Precip chance will dwindle quickly Wed-Thur and mostly remain dry thru Sat PM. GFS is the optimistic model with precip returning Sat night-Mon with renewed nw mid level flow. Unseasonably cool temps are still expected today and Tue, transitioning back normal Wed/Thur and probably above normal Fri/Sat. We are now losing about 11 minutes of daylight per week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 86 69 85 71 / 40 20 20 10 Carlsbad 88 67 86 70 / 30 70 20 10 Dryden 95 76 90 74 / 30 60 50 20 Fort Stockton 90 68 87 70 / 20 20 20 10 Guadalupe Pass 83 61 78 65 / 50 40 30 10 Hobbs 84 66 85 66 / 30 50 20 10 Marfa 86 62 84 62 / 50 60 50 20 Midland Intl Airport 87 67 87 71 / 30 20 20 10 Odessa 87 68 86 71 / 20 20 20 10 Wink 91 70 88 71 / 20 40 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Aug 7, 3:21 AM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 321 AM CDT Mon Aug 7 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 321 AM CDT Mon Aug 7 2017 /221 AM MDT Mon Aug 7 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are possible today and tonight across much of the area. Heavy rainfall, localized flash flooding, strong winds, frequent lightning, and small hail are possible with these storms. The axis of heaviest rainfall looks to extend from Southeast New Mexico/the Upper Trans Pecos south to the Davis Mountains, where flooding concerns will be greatest. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms remain possible areawide through Tuesday. Threats will include strong winds, heavy rainfall, and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Aug 6, 11:04 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1104 PM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG WINK 31.76N 103.15W
08/06/2017 WINKLER TX BROADCAST MEDIA
TREES DOWN AND ROOFS DAMAGED IN WINK. POWER IS OUT TOO.
&&
DHSpecial weather statement, Aug 6, 11:19 PM CDT, 4 hours 56 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1119 PM CDT SUN AUG 6 2017 TXZ067-068-075-070515- Pecos TX-Crane TX-Ward TX- 1119 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EASTERN WARD AND NORTHERN CRANE COUNTIES UNTIL 1215 AM CDT... At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm near Monahans, moving southeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Monahans, Crane, Grandfalls, Thorntonville, Royalty, Imperial Reservoir, Imperial, Monahans Sandhills State Park, Tubbs Corner, Crane County Airport, Roy Hurd Memorial Airport and Cordona Lake. This includes Interstate 20 between mile markers 79 and 88. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3154 10300 3164 10280 3141 10234 3106 10283 TIME...MOT...LOC 0419Z 327DEG 20KT 3153 10284 84
Special weather statement, Aug 7, 3:20 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
320 AM CDT MON AUG 7 2017
NMZ034-TXZ059>061-067-070915-
Southern Lea County NM-Loving TX-Ector TX-Ward TX-Winkler TX-
320 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEA...SOUTHWESTERN
ECTOR...NORTHEASTERN WARD...WINKLER AND EASTERN LOVING COUNTIES UNTIL
415 AM CDT/315 AM MDT/...
At 319 AM CDT/219 AM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles southwest of Jal, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kermit, Wink, and Winkler County Airport.
This includes Interstate 20 between mile markers 53 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3204 10353 3212 10331 3169 10273 3145 10293
3147 10338
TIME...MOT...LOC 0819Z 309DEG 19KT 3200 10332
49Special weather statement, Aug 7, 4:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
415 AM CDT MON AUG 7 2017
TXZ045-050-051-061-071015-
Martin TX-Andrews TX-Ector TX-Gaines TX-
415 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ECTOR...ANDREWS...
SOUTHEASTERN GAINES AND NORTHWESTERN MARTIN COUNTIES UNTIL 515 AM
CDT...
At 415 AM CDT, Doppler radar was tracking a strong thunderstorm near
Frankel City, or 16 miles northwest of Andrews, moving southeast at
30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Andrews, Frankel City, Florey and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3247 10293 3264 10277 3251 10213 3217 10218
3203 10257
TIME...MOT...LOC 0915Z 303DEG 28KT 3247 10276
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:17 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Aug 6, 7:55 PM CDT | Areal Flood Advisory | MAF | Upton | 3 hr |
| Aug 6, 8:04 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Aug 6, 10:06 PM CDT | Special Weather Statement | MAF | Winkler | 39 min |
| Aug 6, 10:14 PM CDT | Special Weather Statement | MAF | Scurry | 46 min |
| Aug 6, 11:19 PM CDT | Special Weather Statement | MAF | Crane | 56 min |
| Aug 7, 3:20 AM CDT | Special Weather Statement | MAF | Ward, Winkler | 55 min |
| Aug 7, 6:03 PM CDT | Special Weather Statement | MAF | Culberson | 27 min |
| Aug 6, 7:04 PM CDT | Special Weather Statement | MAF | Lea | 26 min |
| Aug 6, 7:41 PM CDT | Special Weather Statement | MAF | Lea | 49 min |
| Aug 6, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 63 min |
| Aug 6, 9:08 PM CDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Aug 7, 5:18 PM CDT | Special Weather Statement | MAF | Eddy | 42 min |
| Aug 7, 5:33 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Aug 7, 5:46 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.